MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM FLEXIBLE SHAFT; REAMER

SYNTHES GMBH 5.0MM FLEXIBLE SHAFT; REAMER
Catalog Number 352.040
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j sales representative.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in canada as follows: it was reported that on (b)(6) 2023, during a trochanteric fixation nail - advanced (tfna) procedure, along with the synream medullar shaft had broken inside the patient's femur during the reaming stage.The surgeon proceeded to cut the current guide wire in the shaft at the site of the fracture, removing it, then using a new ball tip guide wire to remove the metal fragments through a created open incision.The surgeon was able to remove the fragments with this strategy approximately 45 minutes after observing the broken reamer, but was quite upset with the device malfunction.Once removing 3/4 fragments using x-rays, leaving a small fragment in the femur, the surgeon continued with the tfna procedure according to the plan and successfully closed within the next hour with an 11/360mm nail and an 85mm blade.Procedure was completed successfully with 45 minutes of surgical delay.This report is for one (1) 5.0mm flexible shaft.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the product was not returned to depuy synthes, however photos were provided for review.The device associated with this report was not returned to depuy synthes for evaluation.The photo investigation found that the 5.0mm flexible shaft was broken, associated to the current complaint, confirming the report allegation.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the 5.0mm flexible shaft would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM FLEXIBLE SHAFT
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SALZBURG
vorgartenstrasse 206b
salzburg 1020 WIEN
AU   1020 WIEN
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17379137
Report Number8030965-2023-09191
Device Sequence Number12361965
Product Code HTO
UDI-Device Identifier10886982194114
UDI-Public(01)10886982194114
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11.5MM MEDULLARY REAMER HEAD; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - NAILS: TFNA; UNK - REAMERS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown